Main Forums > Living With HIV

FOTO...

<< < (2/5) > >>

Theyer:
Have you had treatment for depression at all?

leatherman:

--- Quote from: SouthSam7 on April 21, 2014, 01:43:45 PM ---I have had extreme fatigue, tiredness, sleepiness, hypersomnia since I started meds, but lately it's been a lot worse.  I've gone to the doctor with my complaints many times and they haven't given me anything to help. 

--- End quote ---
First off, I would suggest documentation. It's hard for a doctor to poo-poo your complaints when you wave a calendar in his face detailing exact dates, times and extent of the side effects.

which leads to my second suggestion, with that documentation to guide the discussion, perhaps you and your doctor could consider a totally different regime.

and finally, just what did you expect your doctor to give you? You listed a lot of symptoms that could be anything (HIV, the meds, stress, depression, another illness, anemia, etc. heck those things on your list are also simply symptoms of getting older) and then you imply the doctor isn't giving you a solution to those woes. Quite frankly, there's a whole lot of things that could be problem so rather than ask the doctor for something to help with a myriad of nebulous side effects, maybe you need to just push your doctor to find out the cause. Then he and you might be able to find a solution.

glancing through your past posts I was a little confused about a few things

--- Quote from: SouthSam7 on November 02, 2013, 06:50:40 PM --- I waited too long and my cd4s will never go up above around 400 because of that

--- End quote ---
do you still have low cd4 counts? a weak immune system can produce some of the side effects you mentioned.

and on another note, why do you think yours will never go above 400? without having a pre-HIV cd4 count, how do you know that your normal wasn't around 400 anyway? ;) just something I like to point out when people worry about low cd4. it's not the amount so much, as how well the cd4s you have do their work. My 315 kept me from dying with PCP and out of the hospital for 16 yrs. While saying I have 600 would "feel" and sound nice, obviously I only need 300 to stay alive and fairly healthy


--- Quote from: SouthSam7 on October 14, 2013, 02:56:59 AM ---My numbers have never been better.  The side-effects are less than my previous regimens, including lipid side-effects.

--- End quote ---
what changed since Oct? you didn't seem to be having as many issues back then


--- Quote from: SouthSam7 on April 21, 2014, 01:43:45 PM ---While awaiting my sleep study

--- End quote ---
is this study for a previous reason, or it is to determine if a sleeping/breathing issue could lie at the root of your symptoms you're having now?

SouthSam7:
Jesus Christ I typed a long response and it's gone.

My CD4 stays around 500.  Zero VL.  I've been taking lexapro for about 5 years.  I never get down more than anyone else.  I don't think it's that.  Today the doctor changed my meds from Truvada to Prezista and Norvir.  She also ordered a sleep study.  I'm not significantly overweight and I don't snore but I guess they need to rule things out.

My best friend and my family were the ones who said I needed to go to the doctor since they were shocked at how much I need to sleep.

They checked my b12, thyroid and other things via blood tests months ago.  All normal.



bufguy:
FOTO was a study that specifically tested Five days On, Two days Off for atripla, not other meds. It was an extremely limited sample of people so Doctors look at the result cautiously.
I talked to my doc about it and he said that it appears to work because of the very long half life of the efavirenz component int atripla. It stays in the blood stream for an extended time. That's why he liked atripla so much in that if a person were to miss a dose now and then it was no big deal.
He had one patient who had kidney issues due to the truvada in atripla so he told the patient to take weekends off to lessen the toxicity of a seven day schedule. He did stress that adherence would have to be 100% because that "forgiveness" of atripla would be gone.

Jeff G:
Hi Sam ... I hope that you do not tinker with your med dose without your doctors approval ... which is doubtful to happen . I would think there is allot of extra care with labs and no wiggle room for mistakes . Hopefully the new med change will take care of the problem as I would hate to see you go this route personally .

Truvada is the backbone of many combos and you do not want to lose it or any med for that matter, you may need every weapon in the arsenal to fight with if you take the long view .   

Navigation

[0] Message Index

[#] Next page

[*] Previous page

Go to full version